Alert archive / Colorado / Freeze Watches in 2012

Freeze Watch 2, NWS Pueblo, CO

October 3, 20124 counties in Colorado

NWS Pueblo, CO issued this freeze watch at Oct 3, 2012, 3:03 PM MDT for 4 counties in Colorado. It took effect at Oct 5, 2012, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 3:03 PM MDT (21:03 UTC)
In effect from
Oct 5, 2012, 12:00 AM MDT
Expired
Oct 4, 2012, 2:41 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Crowley County, CO, El Paso County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 17 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3560 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS75 KPUB 032103
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT WED OCT 3 2012

COZ084>086-089-093-040315-
/O.NEW.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD
303 PM MDT WED OCT 3 2012

...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

* LOCATION...PUEBLO...EL PASO...OTERO...AND CROWLEY COUNTIES.

* TEMPERATURES...LOW TEMPERATURES OF 25 TO 30 DEGREES ARE EXPECTED
  FRIDAY MORNING.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
SR
4 follow-up statements
070 
WWUS75 KPUB 040218
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
818 PM MDT WED OCT 3 2012

COZ084>086-089-093-041030-
/O.CON.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD
818 PM MDT WED OCT 3 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY MORNING. 

* LOCATION...PUEBLO...EL PASO...OTERO...AND CROWLEY COUNTIES.

* TEMPERATURES...LOW TEMPERATURES OF 25 TO 30 DEGREES ARE 
  EXPECTED FRIDAY MORNING. 

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
738 
WWUS75 KPUB 040931
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
331 AM MDT THU OCT 4 2012

COZ084>086-089-093-041630-
/O.CON.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD
331 AM MDT THU OCT 4 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* LOCATION...PUEBLO...EL PASO...OTERO...AND CROWLEY COUNTIES.

* TEMPERATURES...LOW TEMPERATURES OF 25 TO 30 DEGREES ARE 
  EXPECTED FRIDAY MORNING. 

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
387 
WWUS75 KPUB 041540
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
940 AM MDT THU OCT 4 2012

COZ084>086-089-093-042200-
/O.CON.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS...LA JUNTA...ROCKY FORD
940 AM MDT THU OCT 4 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* LOCATION...PUEBLO...EL PASO...OTERO...AND CROWLEY COUNTIES.

* TEMPERATURES...LOW TEMPERATURES OF 25 TO 30 DEGREES ARE 
  EXPECTED FRIDAY MORNING. 

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
569 
WWUS75 KPUB 042041
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT THU OCT 4 2012

COZ093-050245-
/O.CAN.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/
/O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING...LA JUNTA...ROCKY FORD
241 PM MDT THU OCT 4 2012

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...
...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. THE FREEZE WATCH FOR TONIGHT HAS BEEN 
CANCELLED AND A FROST ADVISORY HAS BEEN ISSUED FOR FRIDAY
MORNING.

* LOCATION...OTERO COUNTY.

* TEMPERATURES...TEMPERATURES FROM 28 TO 32 DEGREES ARE EXPECTED.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ084>086-089-050245-
/O.UPG.KPUB.FZ.A.0002.121005T0600Z-121005T1500Z/
/O.NEW.KPUB.FR.Y.0004.121005T0600Z-121005T1500Z/
/O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
CROWLEY COUNTY-
INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...
PUEBLO...ORDWAY...OLNEY SPRINGS
241 PM MDT THU OCT 4 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 


* LOCATION...PUEBLO...EL PASO...AND CROWLEY COUNTIES.

* TEMPERATURES...LOW TEMPERATURES OF 30 TO 32 DEGREES ARE EXPECTED
  FRIDAY MORNING...AND 25 TO 30 DEGREES SATURDAY MORNING.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ095-096-050245-
/O.NEW.KPUB.FR.Y.0004.121005T0600Z-121005T1500Z/
/O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
WESTERN KIOWA COUNTY-EASTERN KIOWA COUNTY-
INCLUDING...EADS...SHERIDAN LAKE
241 PM MDT THU OCT 4 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY...
...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
FRIDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS
IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. 


* LOCATION...KIOWA COUNTY

* TEMPERATURES...TEMPERATURES NEAR FREEZING ARE EXPECTED FRIDAY
  MORNING. TEMPERATURES 28 TO 32 DEGREES ARE EXPECTED SATURDAY MORNING.

* IMPACT...PATCHY FROST WILL BE LIKELY FRIDAY MORNING. FREEZING
  TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF
TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

COZ083-087-088-094-097>099-050245-
/O.NEW.KPUB.FZ.A.0003.121006T0600Z-121006T1600Z/
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
EASTERN LAS ANIMAS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
INCLUDING...CANON CITY...PENROSE...WALSENBURG...TRINIDAD...
BRANSON...KIM...LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH
241 PM MDT THU OCT 4 2012

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY MORNING. 


* LOCATION...EASTERN FREMONT...LAS ANIMAS...BENT...PROWERS...AND
  BACA COUNTIES.

* TEMPERATURES...TEMPERATURES FROM 27 TO 31 DEGREES ARE EXPECTED.

* IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH IS ISSUED WHEN A PROLONGED PERIOD OF SUBFREEZING
TEMPERATURES MAY DEVELOP.

IT MAY BE NECESSARY FOR YOU TO PROTECT CROPS OR VEGETATION...AND
TO DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Oct 3, 2:51 PM MDT, 12 minutes earlier.

Area forecast discussion, Oct 3, 2:51 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
251 PM MDT WED OCT 3 2012

.SHORT TERM...
(TONIGHT AND THURSDAY)

...STRONG COLD FRONT ON THE WAY...

A FAST MOVING COLD FRONT WILL SHIFT SOUTH ACROSS SOUTHERN COLORADO
THIS EVENING...ACCOMPANIED BY GUSTY NORTH WINDS 25 TO 35 MPH GUSTING
OVER 50 MPH AND FALLING TEMPERATURES.  AIRMASS IS DRY AND HAS VERY
LITTLE UPPER LEVEL SUPPORT...SO LITTLE...IF ANY...PRECIPITATION IS
EXPECTED WITH THIS FRONTAL SYSTEM.  COMBINATION OF WINDS AND DRY AIR
SHOULD PRECLUDE MUCH FROST FORMATION EARLY THURSDAY.  SO...DESPITE
LOWS THAT MAY DIP TO NEAR 32 DEGREES OVER PARTS OF NORTHERN EL
PASO COUNTY BY MORNING...WILL HOLD OFF ON ANY HIGHLIGHTS FOR
TONIGHT.  COULD BE SOME AREAS OF LOW CLOUDS BANKED UP AGAINST THE
MOUNTAINS EARLY THURSDAY...BUT IF THEY DO OCCUR...THEY SHOULDN'T
LAST TOO LONG.  WHAT WILL LAST IS THE COOL AIR ON THE EASTERN
PLAINS.  TEMPERATURES WILL DROP ABOUT 30 DEGREES OVER THE EAST ON
THURSDAY...WITH HIGHS ACROSS THE PLAINS MOSTLY IN THE 50S...READINGS
THAT ARE ABOUT 20 DEGREES BELOW AVERAGE FOR EARLY OCTOBER.  NOT AS
MUCH COOL AIR MAKES IT INTO THE MOUNTAINS AND HIGH VALLEYS.  HIGHS
WILL BE COOLER THERE TOO...BUT ONLY BY ABOUT 5 TO 10 DEGREES. LW

.LONG TERM...
(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)

...TASTE OF WINTER ON SATURDAY...

LATEST GUIDANCE CONTINUES TO SUPPORT A COLD AND SNOWY SATURDAY
ACROSS PORTIONS OF SOUTHEAST COLORADO. THIS WILL BE THE HIGHLIGHT
OF A STRETCH OF RAPIDLY CHANGING WX AND UNSETTLED CONDITIONS
FAIRLY TYPICAL OF EARLY FALL IN COLORADO.

THURSDAY NIGHT...EXPECT CLEARING CONDITIONS FOLLOWING THE FIRST PUSH
OF COLD AIR ACROSS THE AREA. NAM AND GFS CONTINUE TO INDICATE SOME
LIGHT SPOTTY QPF OVER THE PIKES PEAK REGION...WETS...AND UPPER
ARKANSAS VALLEY. SO...WILL LEAVE LOW POPS THERE FOR THU EVE...BUT
SUSPECT ANY PRECIP WILL BE VERY LIGHT AND LOCALIZED. IF ENOUGH
CLEARING OCCURS EARLY THU NIGHT...COULD SEE SOME VERY LOW TEMPS
BY FRI MORNING ACROSS THE PLAINS. NAM-BASED MOS GUIDANCE SUGGESTS
THE POTENTIAL FOR LOWER 20S IN SPOTS. HAVE STAYED CLOSER TO WARMER
GFS GUIDANCE...BUT THAT WILL STILL MEAN WIDESPREAD FREEZING TEMPS.
WILL ISSUE A FREEZE WATCH FOR THE NORTHERN I-25 CORRIDOR...INCLUDING
EL PASO...PUEBLO...OTERO...AND CROWLEY COUNTIES. THIS MAY HAVE TO BE
EXPANDED SOMEWHAT IF LATER MODEL RUNS CONTINUE TO MAINTAIN THE COLDER
TREND IN TEMPS.

THE SECOND STRONGER COLD FRONT WILL ARRIVE SOMETIME FRIDAY AFTERNOON.
THE NAM IS THE COLDEST MODEL FOR SAT...BRINGING H7 TEMPS AS LOW AS
MINUS 10 TO THE AREA...WHICH IS MORE TYPICAL OF JANUARY WX. THE NAM
HAS SUPPORT FROM THE ECMWF...WHICH CONTINUES TO INDICATE VERY COLD
AIR ON SAT. THE GFS ALSO HAS TRENDED COLDER AND NOW INDICATES H7
TEMPS IN THE MINUS 6-7 RANGE. EVEN STICKING WITH THE WARMEST
GUIDANCE...THE TEMPS SAT WOULD LIKELY NOT GET MUCH WARMER THAN 40
DEGREES FOR AREAS N OF HGWY 50...AND IT IS POSSIBLE THAT TEMPS COULD
REMAIN IN THE 30S. LIGHT QPF STILL LOOKS LIKE A GOOD BET...WITH THE
ATMOSPHERE SATURATED BELOW 600 MB. BEST CHANCE FOR SNOW WILL BE FROM
MIDNIGHT TO 6AM SATURDAY...BUT THE CHANCE OF SNOW COULD BEGIN AS
EARLY AS 6PM FRI AND COULD LAST INTO SAT EVENING. CONSENSUS IS FOR
SNOWFALL AMOUNTS FROM 1 TO AROUND 4 INCHES...WITH HIGHEST AMOUNTS
FOR TELLER COUNTY AND THE ERN SLOPES OF THE WETS AND RAMPARTS.

SUNDAY...CONTINUED COOL...BUT CLEARING CONDITIONS AS HIGH PRESSURE
BEGINS TO BUILD BACK OVER THE AREA. COULD SEE A GOOD REBOUND IN
TEMPS BY MONDAY WITH RENEWED WRLY FLOW ALOFT. THE MODELS CONTINUE TO
STRUGGLE MIGHTILY WITH THE TRACK AND IMPACT OF AN UPSTREAM CUTOFF
LOW EARLY NEXT WEEK. IT APPEARS LIKELY THAT IT WILL IMPACT THE AREA
AT SOME POINT NEXT WEEK...BUT UNCERTAINTY IS HIGH FOR
WHEN...WHERE...AND HOW. SOME AGREEMENT BETWEEN THE GLOBAL RUNS THAT
IT WILL STALL OVER THE DESERT SW OR 4 CORNERS REGION...AND BRING
SOME SIGNIFICANT MOISTURE UP FROM THE SOUTH FROM NEXT WED ONWARDS.
IF THIS OCCURS...COULD SEE A PROLONGED PERIOD OF UNSETTLED COOL WX
WITH THE POTENTIAL FOR SOME SIGNIFICANT SNOW OVER THE SW MTS. BUT
STILL TOO EARLY TO SAY WITH ANY CONFIDENCE WHERE THE LOW WILL END
UP. THE WX WILL DEFINITELY BE WORTH WATCHING FOR THE NEXT COUPLE OF
WEEKS. ROSE

&&

.AVIATION...

...GUSTY WINDS TONIGHT WITH STRONG COLD FRONTAL PASSAGE THIS
EVENING...

SURFACE WINDS WILL BE AN ISSUE AT KCOS AND KPUB TONIGHT AND POSSIBLY
AT KALS.  A STRONG COLD FRONT WILL CROSS KCOS AROUND 03Z AND KPUB
AROUND 04Z. EXPECT STRONG GUSTY NORTH WINDS AFTER THE FRONTAL PASSAGE
FOR SEVERAL HOURS. GUSTS WILL GENERALLY BE IN THE 35 TO 45 KNOT
RANGE. AT KALS...WINDS MAY GUST FROM THE EAST AT 10 TO 20 MPH
STARTING AROUND 03Z.  ON THURSDAY...WINDS WILL SHIFT AROUND TO
EASTERLY ACROSS THE PLAINS AT SPEEDS OF GENERALLY 10 TO 20 MPH.
MEANWHILE...WINDS AT KALS WILL START OUT FROM THE SOUTHEAST AT 10 TO
20 MPH IN THE MORNING AND THEN GRADUALLY WORK AROUND TO THE
SOUTHWEST AT 15 TO 25 MPH DURING THE AFTERNOON.  THERE COULD BE SOME
AREAS OF LOW CLOUDS ALONG THE EASTERN SLOPES OF THE MOUNTAINS AND
ADJACENT PLAINS EARLY THURSDAY BUT AT THE PRESENT TIME IT LOOKS LIKE
CIGS WILL REMAIN VFR. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
COZ084>086-089-093.

RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR COZ221>230.

&&

50/44
Hazardous weather outlook, Oct 3, 7:07 AM MDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
707 AM MDT WED OCT 3 2012

COZ058>089-093>099-041315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
707 AM MDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS WILL OCCUR IN THE MOUNTAINS AND ADJACENT PLAINS THIS
AFTERNOON. DUE TO THESE WINDS AND LOW HUMIDITY VALUES...A RED FLAG
WARNING HAS BEEN ISSUED FOR MOST OF THE MOUNTAINS AND I-25 CORRIDOR
REGIONS FOR THIS AFTERNOON.

A STRONG COLD FRONT WILL CROSS THE PLAINS TONIGHT BRINGING MUCH
COOLER AIR INTO THE AREA. TEMPERATURES WILL DROP SIGNIFICANTLY AFTER
THE FRONT GOES BY. WINDS WILL GUST FROM THE NORTH AT 35 TO 45 MPH.
THESE WINDS WILL LAST INTO THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING GENERALLY LIGHT SNOW WILL POTENTIALLY IMPACT
PORTIONS OF THE INTERSTATE 25 CORRIDOR AS WELL AS HIGHER
ELEVATIONS OF THE SOUTHEASTERN COLORADO PLAINS AT TIMES FROM
FRIDAY NIGHT INTO SATURDAY NIGHT. IN ADDITION...COLD AIR WILL ALSO
BRING THE POTENTIAL FOR THE FIRST FROST AND OR FREEZE OF THE
SEASON TO THE INTERSTATE 25 CORRIDOR AS WELL AS SECTIONS OF THE
SOUTHEASTERN COLORADO PLAINS LATE THIS WEEK AND ESPECIALLY THIS
WEEKEND. PLEASE STAY TUNED FOR THE LATEST INFORMATION REGARDING
THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 4:11 AM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Custer, El Paso, Fremont and 7 more14 hr

Nearby

Freeze Watches in Colorado, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.